Heavy Rain, Duval
- When
- September 6, 10:30 PM EST
- Where
- Duval County, 5 mi S of (Jax)jacksnville Int
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
62 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Spotter measured a storm total rainfall amount of 5.62 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 6, 9:05 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1005 PM EDT WED SEP 6 2006 .UPDATE...A MIX OF SEABREEZES AND OUTFLOW COMBINED WITH SFC TROUGH DRAPED ACROSS THE AREA GENERATED SOME REASONABLY STRONG CONVECTION THIS AFTERNOON AND EVENING. LIGHTNING AND LOCALLY HEAVY RAIN... ABOUT 3 INCHES AT WFO JAX OVER THE PAST FEW HOURS...HAVE BEEN THE MAIN RESULTS. HAVE HAD REPORTS OF SOME FLOODING IN PORTIONS OF DUVAL COUNTY. WITH ADDITIONAL PUNCH FROM THE SFC TROUGH...ACTIVITY IS SLOW TO WANE AND WITH A LITTLE STRONG SW FLOW ALOFT...MAY SEE SOME ACTIVITY CONTINUE OVERNIGHT OVER SW PORTION OF CWA WITH SHOWERS COMING OFF THE GULF. WILL UPDATE GRIDS AND ZONES TO REFLECT THIS THINKING. && .MARINE...GENERALLY LIGHT WINDS OVER THE COASTAL WATERS WITH THE SFC TROUGH NEARBY. NO SIGNIFICANT CHANGES PLANNED TO ZONES. && .AVIATION...IFR OR LIFR CONDITIONS WILL IMPROVE AT JAX/CRG AFTER THE STORMS MOVE OUT OF THE AREA. MFVR CONDITIONS THEN EXPECTED THE REST OF THE NIGHT WITH A FEW SHOWERS POSSIBLE EARLY IN THE MORNING DUE TO ONSHORE FLOW. WILL INDICATE STORMS BEGINNING IN THE EARLY AFTERNOON ON THURSDAY. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && CAMP/TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EDT WED SEP 6 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 530 AM EDT WED SEP 6 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... A WEAK COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTHWEST TODAY. THIS FRONT...ALONG WITH ABUNDANT MOISTURE AND SEABREEZES...WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL OCCUR AS THE STORMS MOVE EAST AT 10 MPH. STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...WITH THE GREATEST CHANCES ACROSS NORTHEAST FLORIDA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 717 PM EDT WED SEP 6 2006 FLZ024-GAZ165-062345- INLAND CAMDEN-NASSAU- 717 PM EDT WED SEP 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 717 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF HILLIARD...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD AND KINGS FERRY THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 731 PM EDT WED SEP 6 2006 FLZ025-032-070000- CLAY-DUVAL- 731 PM EDT WED SEP 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND DUVAL COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT... AT 731 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF MIDDLEBURG...OR 8 MILES WEST OF LAKESIDE...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PENNEY FARMS...MIDDLEBURG...KINGSLEY...ASBURY LAKE... LAKESIDE...MAXVILLE...DOCTORS INLET AND BELLAIR THROUGH 800 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT WED SEP 6 2006 FLZ025-032-033-070045- CLAY-DUVAL-ST. JOHNS- 800 PM EDT WED SEP 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS AND DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EDT... AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF JACKSONVILLE HEIGHTS TO DOCTORS INLET TO 4 MILES EAST OF PENNEY FARMS TO 9 MILES SOUTH OF PENNEY FARMS...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKESIDE...PENNEY FARMS...MIDDLEBURG...DOCTORS INLET...ASBURY LAKE...BELLAIR... SWITZERLAND...PICOLATA...ORTEGA AND ORANGE PARK THROUGH 845 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 840 PM EDT WED SEP 6 2006 FLZ025-070130- DUVAL- 840 PM EDT WED SEP 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 930 PM EDT... AT 840 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF JACKSONVILLE INTL AIRPORT...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLYRAND...SAN MARCO...RIVERSIDE...OCEANWAY... JACKSONVILLE INTL AIRPORT...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 930 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 928 PM EDT WED SEP 6 2006 FLZ024-025-070215- DUVAL-NASSAU- 928 PM EDT WED SEP 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1015 PM EDT... AT 928 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF OCEANWAY TO UNF...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...OCEANWAY...ARLINGTON...FORT CAROLINE...YULEE...SAN PABLO...JACKSONVILLE BEACH...NEPTUNE BEACH... MAYPORT AND TALBOT ISLAND THROUGH 1015 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 PM EDT WED SEP 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLOOD DOWNTOWN JACKSONVILLE 30.33N 81.66W
09/06/2006 DUVAL FL EMERGENCY MNGR
NUMEROUS STREET FLOODED IN DOWNTOWN JACKSONVILLE AND IN
THE RIBAULT SCENIC AREA OF JACKSONVILLE. SOME HOMES
AFFECTED BY FLOODING ALONG RIBAULT SCENIC DRIVE.
&&
CAMPThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531805.